Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Got severe pain in back of head mostly due to lack of rest. Vasograin helps. Advise?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5445 Questions
Question
Hi, occasionally I got sever pain in my back side of head and when I took tab Vasograin, (one or two), the same pain vanish . This occurs once in a month or once in 02 months. I think when I do much physical work , this occurs and this occurs due to lack of adequate rest. Pls advice me to avoid such situation. I am 40 years , male , with no BP or sugar or not I am in any medication.
Posted Mon, 21 Oct 2013 in Headache and Migraines
 
 
Answered by Dr. Sudhir Kumar 17 minutes later
Brief Answer:
Your symptoms are suggestive of migraine.

Detailed Answer:
Hi,

Thank you for posting your query.

Your symptoms are suggestive of migraine. You would benefit from preventive medications, such as Topiramate, beta blockers, divalproex, etc. This would reduce the requirement of taking vasograin or any other pain killers.

In addition, you should sleep well (7-8 hours per night), avoid fasting and delays in eating food, and avoid stress.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
 
Follow-up: Got severe pain in back of head mostly due to lack of rest. Vasograin helps. Advise? 1 hour later
Dear Sir,
Thanks a lot for your advice. Here I would like to ask the following

1. For prevention, you have prescribed some medicine. Kindly advice what is frequency of taking medicine and whether before /after food. Which tablet is good .

2. Pls advice which types of food to avoid or reduce for avoiding migraine pain.

3. Should I reduce my morning walk /exercise .
 
 
Answered by Dr. Sudhir Kumar 7 hours later
Brief Answer:
My replies are below.

Detailed Answer:
Thank you for getting back.

1. If you were my patient, I would start you on beta blocker, such as propranolol (ciplar LA) 40 mg once daily after breakfast for one month.

2. There are no fixed rules regarding food, but avoid fasting and delays in food. Also, some foods such as Chinese food, cakes, cheese, chocolate, ice creams! etc may aggravate migraine headaches, so, you need to be careful about them.

3. You can continue morning walk and exercises.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Got severe pain in back of head mostly due to lack of rest. Vasograin helps. Advise? 16 hours later
Dear Dr, Thanks a lot for replying so quickly . It shows your concern. I am a very health caring guy. Everyday I do morning walk and meditation . I take non-veg once in a week and that to fish. I take mutton once in two months. I completely depend on home food and never smoke nor drink alcohol. Everyday I take one glass of milk . I do Regular check up of Lipid, Uric acid, CBC etc for better awareness. I never have any health problem till today nor even a fever since last 15 years. I have only this problem of headache(As per you it is migraine), which occurs once in a month or once in 02 months /03 months. I can know /experince when I will be this pain. The day when I do stenerous exercise /less water intake /more pressure in job/lack of rest, then I get this pain. I want to reduce/eradicate this pain completely by following natural way. I have fear that once I start taking medcine i.e propranolol (ciplar LA) 40 mg as suggested by you, I may be habituated to this and may have other complication to body and may impact other organ. Hence I sincerely request your heartfelt advice and guidance. Hope you will not make me dis-satisfied sir. I have lots of hope from you . Regards.....
 
 
Answered by Dr. Sudhir Kumar 7 hours later
Brief Answer:
My replies are below

Detailed Answer:
Thank you for getting back.

I would like to congratulate on your healthy lifestyle and encourage you to continue that way.

Medicines for migraine treatment are not habit forming, but if you want to avoid medicines at this stage, it is fine. This is because your headaches are very infrequent.

The best options for you are to avoid the factors that trigger your headaches (as you already know them). In addition, please follow the instructions I gave earlier such as eating food on time! regular sleep and avoiding stress.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor